Louisiana, 2010

Tornadoes and Flash Flood in Louisiana, November 29, 2010

November 29, 2010 · NWS SHV · 4 events in 3 counties and zones

upper level short wave accompanied a prefrontal feature during the afternoon hours of November 29th across north central Louisiana. These thunderstorms developed in a weakly unstable airmass across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$761,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A potent...upper level short wave accompanied a prefrontal feature during the afternoon hours of November 29th across north central Louisiana. These thunderstorms developed in a weakly unstable airmass across the region. However...there was strong wind shear present...especially in the lowest 3 kilometers of the atmosphere. A broken line of thunderstorms developed across east central Texas into northwest Louisiana along the prefrontal trough axis. These thunderstorms quickly became supercells. One of these storms produced a significant tornado in Winn Parish which traveled northeast and dropped again in southern Ouachita Parish. Other storms downed powerlines in northwest Louisiana and minor flooding problems.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 29, 3:00 PM CST, 12 minutes earlier.

Area forecast discussion, Nov 29, 3:00 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST MON NOV 29 2010

.DISCUSSION...
THE REMAINDER OF THE AFTERNOON AND INTO THIS EVENING WILL BE
SOMEWHAT ACTIVE FOR PORTIONS OF THE FOUR STATE REGION.  RADAR
IMAGERY CURRENTLY SHOWS SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
EASTERN HALF OF THE CWFA...WITH SOME OF THE STORMS BECOMING
SEVERE AND SHOWING SIGNS OF ROTATION. MUCH OF THE CWFA WHICH
CURRENTLY HAS CONVECTION IS UNDER A TORNADO WATCH UNTIL 03Z.
SURFACE ANALYSIS THIS AFTERNOON SHOWS THE MAIN SURFACE LOW IS
LOCATED OVER NORTHWEST MO/SOUTHWEST IA WITH A COLD FRONT TRAILING
SOUTH INTO THE NORTHWESTERN CORNER OF THE CWFA. THE FRONT HAS
SLOWED SOMEWHAT...BUT SHOULD REACH THE CENTRAL PORTIONS OF THE
CWFA BY AROUND 00Z. A SECONDARY COLD FRONT IS LOCATED TO THE
NORTHWEST OVER CENTRAL OK AND ACROSS THE TX PANHANDLE. A WARM
FRONT HAS MOVED NORTHEAST INTO THE SOUTHWESTERN HALF OF THE CWFA.
THE MOST CONVECTION IS OCCURRING ALONG AND SOUTH OF THIS WARM
FRONT THIS AFTERNOON. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A
DEEP TROUGH MOVING ACROSS THE PLAINS STATES.

SEVERE STORMS WITH DAMAGING WINDS...HAIL AND POSSIBLE TORNADOES WILL
CONTINUE TO BE POSSIBLE FOR THE EASTERN HALF OF THE CWFA THIS
AFTERNOON AND EVENING.  THE THREAT WILL BE DIMINISHING FROM WEST TO
EAST DURING THE EARLY AND MID EVENING HOURS. IN THE
MEANTIME...DEWPOINTS HAVE BEEN RISING QUICKLY SOUTH OF THE WARM
FRONT TODAY.  THIS HAS COMBINED WITH PLENTY OF SHEAR OVER THE CWFA
TO ALLOW FOR THESE STORMS TO DEVELOP.  THESE CONDITIONS ARE EXPECTED
TO CONTINUE AS WE MOVE INTO THE EARLY EVENING HOURS.  THE THREAT
SHOULD DIMINISH BY AROUND MIDNIGHT FOR THE FOUR STATE REGION.  THE COLD
FRONT IS EXPECTED TO REACH THE CENTRAL PORTIONS OF THE FOUR STATE
REGION BY AROUND 00Z...AND THE EASTERN FRINGES OF THE CWFA BETWEEN
04-07Z...IF NOT A LITTLE SOONER. THE RAIN IS EXPECTED TO PUSH EAST
OF THE CWFA BY SUNRISE ON TUESDAY.

A COOLER AND DRIER AIRMASS WILL SETTLE OVER THE FOUR STATE REGION
FOR THE MIDDLE OF THE WORK WEEK.  HIGHS ON TUESDAY ARE NOT
EXPECTED TO RISE OUT OF THE 50S...WITH MANY LOCATIONS IN THE NORTH
REMAINING IN THE LOWER 50S. CONDITIONS WILL BE GUSTY OVER THE CWFA
ON TUESDAY. AS OF NOW...IT LOOKS AS IF WINDS WILL REMAIN JUST BELOW
LAKE WIND ADVISORY CRITERIA.  BUT WILL LET THE NEXT SHIFT MONITOR TO
SEE IF ONE WILL BE NEEDED FOR TUESDAY.

THE SURFACE HIGH WILL BEGIN TO WORK ITS WAY INTO THE REGION FOR
TUESDAY NIGHT.  THIS WILL GIVE ANOTHER COLD NIGHT FOR THE REGION
WITH LOWS EXPECTED TO DROP INTO THE 20S ACROSS MOST OF THE AREA.
THE HIGH WILL BECOME MORE CENTERED OVER THE REGION DURING THE DAY
WEDNESDAY...ALLOWING FOR SLIGHTLY WARMER HIGHS IN THE LOWER 60S.
THE HIGH IS EXPECTED TO BEGIN SHIFTING TO THE EAST OF THE AREA
WEDNESDAY NIGHT THROUGH THE END OF THE WORK WEEK...WHICH SHOULD
BRING A GRADUAL WARM UP THROUGH THE END OF THE WEEK. LOWS SHOULD
WARM ABOVE FREEZING FOR THE MAJORITY OF THE CWFA BY THURSDAY NIGHT.

TOWARD THE WEEKEND...A SHORTWAVE IS EXPECTED TO MOVE ACROSS THE
NORTHERN STATES.  THIS WILL BRING A WEAK COLD FRONT TOWARD THE FOUR
STATE REGION FOR SOMETIME DURING THE LATE PART OF THE WEEKEND AND
INTO EARLY NEXT WEEK. THERE ARE STILL SOME DISCREPANCIES BETWEEN
MODELS AND RUNS ON THIS SYSTEM. FOR NOW WILL CONTINUE TO STICK WITH
GUI VALUES FOR POPS AND TEMPS THROUGH THE EXTENDED. /22/

&&

.AVIATION...
COLD FRONT HAS SLOWED A BIT NOW THAT IT HAS STARTED TO MOVE INTO THE
FORECAST AREA.  THE FRONT SHOULD REACH THE KTXK...KSHV...AND KLFK
LINE AROUND 30/0000 UTC...THEN KELD AND KMLU BETWEEN 30/0300-0600
UTC.  EXPECT IFR FLIGHT CATEGORIES IN VICINITY OF SHRA/TSRA ALONG
AND AHEAD OF THE FRONT...WITH WIDESPREAD MVFR CIGS/VSBYS OTHERWISE.
FLIGHT CATEGORIES SHOULD IMPROVE IN WAKE OF THE FRONT...AS DRIER AIR
MOVES INTO THE REGION.  WINDS WILL BE SE-S 10-15 KTS /GUSTY IN
VICINITY OF TSRA/ AHEAD OF THE FRONT...THEN BECOME W-NW AS THE FRONT
MOVES ACROSS THE REGION.  /D. BUTTS/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  41  53  29  63  34 /  30  10   0   0   0
MLU  44  55  27  58  32 /  60  20  10   0   0
DEQ  35  50  22  59  29 /  10  10   0   0   0
TXK  37  49  28  58  35 /  20  10   0   0   0
ELD  38  52  26  59  31 /  60  10   0   0   0
TYR  37  51  29  61  38 /  10  10   0   0   0
GGG  40  54  26  62  35 /  20  10   0   0   0
LFK  40  57  28  61  34 /  20  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

22/21
Hazardous weather outlook, Nov 29, 11:45 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CST MON NOV 29 2010

OKZ077-TXZ096-108>111-124-125-136-137-149-301745-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-
1145 AM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
AFTERNOON AS A COLD FRONT MOVES INTO THE REGION TODAY. SOME OF THE
STORMS MAY BECOME STRONG WITH GUSTY WINDS UP TO 40 MILES PER HOUR
POSSIBLE. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME. THUNDERSTORMS WILL BEGIN TO DIE DOWN BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-059-060-070-TXZ097-112-126-138-150>153-165>167-301745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-BOWIE-CASS-MARION-
HARRISON-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1145 AM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON INTO EARLY THIS EVENING AS A STRONG COLD FRONT
MOVES INTO THE FOUR STATE REGION. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY
CONCERN. A TORNADO OR TWO CAN NOT BE RULED OUT OVER THIS AREA AS
WELL. THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THIS EVENING.

ARZ061-071>073-LAZ001>006-010>014-017>022-301745-
NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1145 AM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON INTO THIS EVENING AS A STRONG COLD FRONT MOVES
INTO THE FOUR STATE REGION. SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS.
THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST BY LATE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THIS EVENING.

In the hours before

Special weather statement, Nov 29, 12:08 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CST MON NOV 29 2010

LAZ011-012-018-291900-
BIENVILLE-NATCHITOCHES-RED RIVER-
1208 PM CST MON NOV 29 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SOUTHEASTERN BIENVILLE...SOUTHERN RED RIVER AND
      NORTHWESTERN NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     COUSHATTA...

AT 1203 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES SOUTH OF COUSHATTA...OR 17
MILES WEST OF NATCHITOCHES...MOVING NORTHEAST AT 40 MPH.  OTHER
STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM BRYCELAND TO
ALLEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN BIENVILLE...RED RIVER...AND NATCHITOCHES PARISHES SHOULD
CLOSELY MONITOR THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, Nov 29, 12:13 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CST MON NOV 29 2010

ARZ051-059-060-070-TXZ097-112-291900-
BOWIE-CASS-HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-
1213 PM CST MON NOV 29 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     SOUTHEASTERN LITTLE RIVER...HEMPSTEAD...SOUTHEASTERN HOWARD AND
      NORTHERN MILLER...

IN NORTHEAST TEXAS...
     EASTERN BOWIE AND NORTHEASTERN CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     FULTON...GENOA...HOPE...MANDEVILLE...OGDEN...SARATOGA...
     TEXARKANA...TOLLETTE...WASHINGTON...ATLANTA...HOOKS...MAUD...
     NASH...QUEEN CITY...REDWATER AND WAKE VILLAGE...

AT 1208 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF QUEEN CITY...OR
9 MILES NORTHWEST OF ATLANTA...MOVING NORTHEAST AT 55 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.  SOME PEA SIZED
HAIL COULD ALSO BE SEEN WITH THIS STORM.

PEOPLE SHOULD CLOSELY MONITOR THE PROGRESS OF THIS STORM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Local storm report, Nov 29, 12:31 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 PM CST MON NOV 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             3 SW TEXARKANA          33.41N 94.11W
11/29/2010  E0.75 INCH       BOWIE              TX   EMERGENCY MNGR

            DIME SIZE HAIL AT HWY 59 AND 2148

1228 PM     HAIL             2 W TEXARKANA           33.44N 94.11W
11/29/2010  E0.25 INCH       BOWIE              TX   EMERGENCY MNGR

            PEA SIZE HAIL AT HWY 59 AND KINGS HWY.

&&

LF
Special weather statement, Nov 29, 12:42 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 PM CST MON NOV 29 2010

TXZ152-165-166-291930-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-
1242 PM CST MON NOV 29 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SOUTHERN NACOGDOCHES...NORTHWESTERN SAN AUGUSTINE AND
      ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...ETOILE...HUNTINGTON...MARTINSVILLE...MELROSE AND
     WODEN...

AT 1237 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES EAST OF DIBOLL...MOVING
NORTHEAST AT 40 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.  UP TO DIME SIZED
HAIL IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NACOGDOCHES...SAN AUGUSTINE...AND ANGELINA COUNTIES SHOULD
CLOSELY MONITOR THIS STORM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, Nov 29, 12:52 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 PM CST MON NOV 29 2010

LAZ017-TXZ167-291945-
SABINE LA-SABINE TX-
1252 PM CST MON NOV 29 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 PM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     SOUTHERN SABINE...
IN EASTERN TEXAS...
     SOUTHEASTERN SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     MANY...

THIS SIGNIFICANT WEATHER ADVISORY INCLUDES THE SOUTHERN PART OF
TOLEDO BEND RESERVOIR.

AT 1246 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF TOLEDO BEND DAM...
MOVING NORTHEAST AT 35 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.  SOME SMALL HAIL IS
ALSO POSSIBLE WITH THIS STORM.

MARINERS AND OTHER RECREATIONAL INTERESTS ON TOLEDO BEND RESERVOIR
SHOULD SEEK SAFE HARBOR.  PEOPLE IN SOUTHEASTERN SABINE COUNTY AND
SOUTHERN SABINE PARISH SHOULD CLOSELY MONITOR THE PROGRESS OF THIS
STORM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Special weather statement, Nov 29, 1:43 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CST MON NOV 29 2010

ARZ071-072-LAZ001>004-TXZ151-292045-
BOSSIER-CADDO-CLAIBORNE-COLUMBIA-LAFAYETTE-PANOLA-WEBSTER-
143 PM CST MON NOV 29 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     SOUTHERN COLUMBIA AND SOUTHERN LAFAYETTE...
IN NORTHWEST LOUISIANA...
     CADDO...BOSSIER...WEBSTER AND NORTHWESTERN CLAIBORNE...
IN NORTHEAST TEXAS...
     NORTHEASTERN PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BUSSEY...EMERSON...MACEDONIA...TAYLOR...VILLAGE...WELCOME...
     BELCHER...BENTON...BLANCHARD...BOSSIER CITY...COTTON VALLEY...
     CULLEN...GILLIAM...GREENWOOD...HAUGHTON...PLAIN DEALING...
     SAREPTA...SHONGALOO...SHREVEPORT AND SPRINGHILL...

AT 138 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF PLAIN DEALING TO GREENWOOD...OR ALONG A LINE EXTENDING FROM
14 MILES WEST OF SPRINGHILL TO 15 MILES WEST OF SHREVEPORT...MOVING
EAST AT 30 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.  SOME HAIL UP TO
THE SIZE OF DIMES MAY ALSO BE SEEN.

PLEASE CLOSELY MONITOR THE PROGRESS OF THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 tornado, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Winn

When
November 29, 3:12 PM CST to 3:25 PM CST
Where
Winn County, 3.43 mi W of Atlanta to 0.22 mi SW of Winnfield Joyce Arpt
Rating
EF4
Path length
13.96 mi
Path width
400 yd
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
31.795, -92.808

Numerous trees were snapped near the intersection of Collier and Water Well Roads. The tornado then crossed Gum Springs Road, where it completely destroyed one well-built two story brick home and an adjacent brick garage. The home was approximately 4000 sq. ft in size, built in 1997, and its destruction was the basis of the EF-4 rating. Many of the nearby trees were completely snapped, with several near the home snapped off at the base. One single wide mobile home was also destroyed, with its remnants blown into a wooded area about 300 yards away. Another nearby home was moderately damaged, while two other homes suffered minor damage. The tornado then crossed into an open field, before entering a heavily wooded area, traveling northeast across Highways 84 and 167, where sporadic minor tree damage was observed just west and north of Winnfield. Maximum winds are estimated around 170 mph, with a maximum width of 400 yards.

Tornado, Ouachita

When
November 29, 4:18 PM CST to 4:26 PM CST
Where
Ouachita County, 4.25 mi SE of Luna to 2.78 mi WSW of Bosco
Rating
EF1
Path length
3.67 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
32.280, -92.187

The tornado touched down in an inaccessible wooded area west of the Ouachita River. The tornado traveled east into an open field off of Hooter Road West, where it entered a wooded area. Numerous trees and branches were snapped, before it weakened as it moved over a home along Hooter Road East. A metal awning on the backside of the home was torn off and deposited in the front yard of the home, as well as a large open field between the home and a levee along the Ouachita River. Some shingles were also removed from the home. Tree tops along the levee were also snapped, as the tornado traveled northeast and lifted along Highway 165 in the Boscoe community. Maximum winds are estimated around 90 mph, with a maximum width of 100 yards.

Flash Flood, Ouachita

When
November 29, 4:40 PM CST to 5:40 PM CST
Where
Ouachita County, 0.19 mi W of Monroe to 0.16 mi W of Monroe
Cause
Heavy Rain
Property damage
$500
Reported by
Trained Spotter
Coordinates
32.500, -92.123

A truck was stalled under a railroad bridge on Trenton Street in West Monroe.

Thunderstorm Wind, Sabine

When
November 29, 5:41 PM CST
Where
Sabine County, 2.24 mi SW of Negreet
Measured
51 kt (59 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.450, -93.610

Powerlines were downed at Walkerville Road and Hwy. 191 south near the community of Negreet, Louisiana.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyThe tornado archive for Louisiana, 2010Warnings in Louisiana, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 263493, 263494, 263495, 263496.